Alert archive / Iowa / Winter Storm Warnings in 2006
Winter Storm Warning 1, NWS Des Moines, IA
NWS Des Moines, IA issued this winter storm warning at Feb 15, 2006, 11:18 AM CST for 27 counties in Iowa. It took effect at Feb 16, 2006, 12:00 AM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2006, 11:18 AM CST (17:18 UTC)
- In effect from
- Feb 16, 2006, 12:00 AM CST
- Expired
- Feb 16, 2006, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Des Moines, IA
All 27 counties
Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 97 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 151718 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1118 AM CST WED FEB 15 2006 ...WINTER STORM HEADED FOR IOWA... .A STORM SYSTEM DEVELOPING OVER THE ROCKIES TODAY WILL SPREAD INTO THE CENTRAL PLAINS TONIGHT. THIS WILL SPREAD PRECIPITATION...MAINLY IN THE FORM OF SNOW INTO THE STATE LATE THIS EVENING. PERIODS OF MODERATE SNOW ARE LIKELY AFTER MIDNIGHT INTO THE MORNING ON THURSDAY...BEFORE THE SNOW TAPERS OFF DURING THE AFTERNOON HOURS. AS THE LOW PRESSURE SYSTEM MOVES INTO THE MID MISSISSIPPI RIVER VALLEY DURING THE DAY ON THURSDAY...NORTH WINDS WILL INCREASE TO 15 TO 25 MPH ALLOWING FOR BLOWING AND DRIFTING OF THE NEW SNOW. IAZ004>007-015>017-023>028-033>039-044>050-160130- /O.UPG.KDMX.WS.A.0001.060216T0300Z-060217T0300Z/ /O.NEW.KDMX.WS.W.0001.060216T0300Z-060217T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 1118 AM CST WED FEB 15 2006 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL BEING ACROSS THE AREA LATE THIS EVENING. SNOW WILL CONTINUE OVERNIGHT AND INTO THE DAY ON THURSDAY WITH TOTAL SNOW ACCUMULATION OF 4 TO 8 INCHES LIKELY IN THE WARNING AREA. NORTH WINDS WILL INCREASE LATE TONIGHT INTO THURSDAY AND WILL ALLOW FOR CONSIDERABLE BLOWING AND DRIFTING OF THE NEW SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ BOUSTEAD
5 follow-up statements
000 WWUS43 KDMX 151741 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1141 AM CST WED FEB 15 2006 ...WINTER STORM HEADED FOR IOWA... .A STORM SYSTEM DEVELOPING OVER THE ROCKIES TODAY WILL SPREAD INTO THE CENTRAL PLAINS TONIGHT. THIS WILL SPREAD PRECIPITATION... MAINLY IN THE FORM OF SNOW INTO THE STATE LATE THIS EVENING. PERIODS OF MODERATE SNOW ARE LIKELY AFTER MIDNIGHT INTO THE MORNING ON THURSDAY...BEFORE THE SNOW TAPERS OFF DURING THE AFTERNOON HOURS. AS THE LOW PRESSURE SYSTEM MOVES INTO THE MID MISSISSIPPI RIVER VALLEY DURING THE DAY ON THURSDAY...NORTH WINDS WILL INCREASE TO 15 TO 25 MPH ALLOWING FOR BLOWING AND DRIFTING OF THE NEW SNOW. IAZ004>007-015>017-023>028-033>039-044>050-160145- /O.EXT.KDMX.WS.W.0001.060216T0600Z-060217T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 1141 AM CST WED FEB 15 2006 ...WINTER STORM WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST THURSDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST THURSDAY. SNOW WILL BEING ACROSS THE AREA LATE THIS EVENING. SNOW WILL CONTINUE OVERNIGHT AND INTO THE DAY ON THURSDAY WITH TOTAL SNOW ACCUMULATION OF 4 TO 8 INCHES LIKELY IN THE WARNING AREA. NORTH WINDS WILL INCREASE LATE TONIGHT INTO THURSDAY AND WILL ALLOW FOR CONSIDERABLE BLOWING AND DRIFTING OF THE NEW SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ BOUSTEAD
000 WWUS43 KDMX 152127 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 327 PM CST WED FEB 15 2006 ...WINTER STORM HEADED FOR IOWA... .A STORM SYSTEM DEVELOPING OVER THE ROCKIES TODAY WILL SPREAD INTO THE CENTRAL PLAINS TONIGHT. THIS WILL SPREAD PRECIPITATION... MAINLY IN THE FORM OF SNOW INTO THE STATE LATE THIS EVENING. PERIODS OF MODERATE TO HEAVY SNOW ARE LIKELY AFTER MIDNIGHT INTO THE MORNING HOURS ON THURSDAY...BEFORE THE SNOW TAPERS OFF DURING THE AFTERNOON HOURS. FREEZING PRECIPITATION IS LIKELY IN THE SOUTHEAST. AS THE LOW PRESSURE SYSTEM MOVES INTO THE MID MISSISSIPPI RIVER VALLEY DURING THE DAY ON THURSDAY...NORTH WINDS WILL INCREASE TO 15 TO 25 MPH ALLOWING FOR BLOWING AND DRIFTING OF THE NEW SNOW. IAZ044>050-160300- /O.CAN.KDMX.WS.W.0001.060216T0600Z-060217T0300Z/ /O.NEW.KDMX.WW.Y.0002.060216T0600Z-060216T1800Z/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AMES...MARSHALLTOWN...TOLEDO 327 PM CST WED FEB 15 2006 ...WINTER STORM WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY. THE WINTER STORM WARNING HAS BEEN CANCELED. SNOW WILL BEGIN LATE TONIGHT AND AT TIMES BY MORNING BE MIXED WITH SOME FREEZING PRECIPITATION BEFORE CHANGING OVER THE ALL SNOW AGAIN. SNOWFALL TOTAL ARE EXPECTED IN THE 3 TO 5 INCH RANGE. NORTH WINDS WILL INCREASE TO 15 TO 25 MPH AS COLDER AIR RUSHES INTO THE STATE. THERE WILL BE THE LIKELIHOOD OF DRIFTING AND BLOWING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ004>007-015>017-023>028-033>039-160300- /O.EXT.KDMX.WS.W.0001.060216T0600Z-060216T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO 327 PM CST WED FEB 15 2006 ...WINTER STORM WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY. SNOW WILL BEGIN ACROSS THE AREA LATE THIS EVENING. SNOW WILL CONTINUE OVERNIGHT AND INTO THE DAY ON THURSDAY WITH TOTAL SNOW ACCUMULATION OF 6 TO 8 INCHES LIKELY IN THE WARNING AREA. NORTH WINDS WILL INCREASE LATE TONIGHT INTO THURSDAY AND WILL ALLOW FOR CONSIDERABLE BLOWING AND DRIFTING OF THE NEW SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ075-083>086-094>097-160300- /O.NEW.KDMX.ZR.Y.0002.060216T0600Z-060216T1800Z/ MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...OSKALOOSA...OSCEOLA...CHARITON... ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 327 PM CST WED FEB 15 2006 ...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY. LIGHT FREEZING PRECIPITATION WILL BEGIN LATER THIS EVENING AND CONTINUE OVERNIGHT INTO THURSDAY BEFORE CHANGING TO ALL SNOW DURING THE MORNING. SNOWFALL ACCUMULATIONS WILL BE LIGHT LIKELY AROUND AN INCH. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ IAZ057>062-070>074-081-082-092-093-160300- /O.NEW.KDMX.WW.Y.0002.060216T0600Z-060216T1800Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-ADAMS-UNION-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...BEDFORD... MOUNT AYR 327 PM CST WED FEB 15 2006 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY. SNOW WILL BEGIN LATE TONIGHT AND AT TIMES BY MORNING BE MIXED WITH SOME FREEZING PRECIPITATION BEFORE CHANGING OVER THE ALL SNOW AGAIN. SNOWFALL TOTAL ARE EXPECTED IN THE 3 TO 5 INCH RANGE. NORTH WINDS WILL INCREASE TO 15 TO 25 MPH AS COLDER AIR RUSHES INTO THE STATE. THERE WILL BE THE LIKELIHOOD OF DRIFTING AND BLOWING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ FORSTER
000 WWUS43 KDMX 161044 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 444 AM CST THU FEB 16 2006 .A STORM SYSTEM WILL SPREAD SNOW...SLEET AND FREEZING RAIN ACROSS THE UPPER MIDWEST TODAY AND INTO THE EVENING. IAZ083-094-161845- /O.CAN.KDMX.ZR.Y.0002.000000T0000Z-060216T1800Z/ /O.EXB.KDMX.WW.Y.0002.000000T0000Z-060217T0000Z/ CLARKE-DECATUR- INCLUDING THE CITIES OF...OSCEOLA...LEON 444 AM CST THU FEB 16 2006 ...FREEZING RAIN ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. LIGHT FREEZING PRECIPITATION WILL OCCUR THIS MORNING...THEN CHANGE TO SNOW BY MID MORNING. ABOUT AN INCH OF SNOW IS EXPECTED. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES AT TIMES. $$ IAZ046>050-161845- /O.UPG.KDMX.WW.Y.0002.000000T0000Z-060216T1800Z/ /O.EXB.KDMX.WS.W.0001.000000T0000Z-060217T0000Z/ GREENE-BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...JEFFERSON...BOONE...AMES... MARSHALLTOWN...TOLEDO 444 AM CST THU FEB 16 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. UP TO SIX INCHES OF SNOW IS LIKELY ALONG AND NORTH OF HIGHWAY 30 TODAY. NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO AROUND 35 PRODUCING BLOWING AND DRIFTING SNOW...ESPECIALLY THIS AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND BLOWING SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS AT TIMES. $$ IAZ004>007-015>017-023>028-033>039-161845- /O.EXT.KDMX.WS.W.0001.000000T0000Z-060217T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO 444 AM CST THU FEB 16 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SIX TO TEN INCHES OF SNOW IS LIKELY IN THE AREA TODAY...BEFORE ENDING THIS EVENING. NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO AROUND 40 PRODUCING BLOWING AND DRIFTING SNOW...ESPECIALLY THIS AFTERNOON. NEAR BLIZZARD CONDITIONS MAY OCCUR FOR A COUPLE OF HOURS LATER TODAY NORTH OF HIGHWAY 20 AND EAST OF INTERSTATE 35. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND BLOWING SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS AT TIMES. $$ IAZ075-084>086-095>097-161845- /O.EXT.KDMX.ZR.Y.0002.000000T0000Z-060216T2100Z/ MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...OSKALOOSA...CHARITON...ALBIA... OTTUMWA...CORYDON...CENTERVILLE...BLOOMFIELD 444 AM CST THU FEB 16 2006 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. LIGHT FREEZING PRECIPITATION WILL OCCUR THIS MORNING INTO THE EARLY AFTERNOON BEFORE CHANGING TO ALL SNOW. UP TO A TENTH OF AN INCH OF ICE ACCUMULATION MAY OCCUR WITH UP TO AN INCH OF SNOW LATER TODAY. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ IAZ044-045-057>062-070>074-081-082-092-093-161845- /O.EXT.KDMX.WW.Y.0002.000000T0000Z-060217T0000Z/ CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... CORNING...CRESTON...BEDFORD...MOUNT AYR 444 AM CST THU FEB 16 2006 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL OCCUR TODAY WITH GENERALLY THREE TO FIVE INCHES EXPECTED. STRONG GUSTY WINDS LATER TODAY WILL ALSO CAUSE SOME BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MYERS
000 WWUS43 KDMX 161645 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1045 AM CST THU FEB 16 2006 .A STORM SYSTEM WILL CONTINUE TO SPREAD SNOW...SLEET AND SOME LIGHT FREEZING RAIN ACROSS THE UPPER MIDWEST TODAY AND INTO THE EVENING. IAZ075-084>086-095>097-170000- /O.CAN.KDMX.ZR.Y.0002.000000T0000Z-060216T2100Z/ /O.EXA.KDMX.WW.Y.0002.000000T0000Z-060217T0000Z/ MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...OSKALOOSA...CHARITON...ALBIA... OTTUMWA...CORYDON...CENTERVILLE...BLOOMFIELD 1045 AM CST THU FEB 16 2006 ...FREEZING RAIN ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. LIGHT FREEZING RAIN AND SLEET WILL MIX WITH AND CHANGE TO ALL SNOW IN THE EARLY AFTERNOON. UP TO A TENTH OF AN INCH OF ICE ACCUMULATION MAY OCCUR WITH UP TO AN INCH OR TWO OF SNOW LATER TODAY. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ004>007-015>017-023>028-033>039-046>050-170000- /O.CON.KDMX.WS.W.0001.000000T0000Z-060217T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES... MARSHALLTOWN...TOLEDO 1045 AM CST THU FEB 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. UP TO SIX INCHES OF SNOW IS LIKELY ALONG AND NORTH OF HIGHWAY 30 TODAY. NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO AROUND 35 PRODUCING BLOWING AND DRIFTING SNOW...ESPECIALLY THIS AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND BLOWING SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS AT TIMES. $$ IAZ044-045-057>062-070>074-081>083-092>094-170000- /O.CON.KDMX.WW.Y.0002.000000T0000Z-060217T0000Z/ CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-TAYLOR- RINGGOLD-DECATUR- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 1045 AM CST THU FEB 16 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL OCCUR TODAY WITH GENERALLY THREE TO FIVE INCHES EXPECTED. STRONG GUSTY WINDS LATER TODAY WILL ALSO CAUSE SOME BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ REV
000 WWUS43 KDMX 162134 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 334 PM CST THU FEB 16 2006 .A STORM SYSTEM MOVING THROUGH IOWA NOW WILL DIMINISH THROUGH THE EVENING HOURS WITH LIGHT SNOW CONTINUING FOR THE NEXT FEW HOURS. IAZ004>007-015>017-023>028-033>039-046>050-170000- /O.CON.KDMX.WS.W.0001.000000T0000Z-060217T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES... MARSHALLTOWN...TOLEDO 334 PM CST THU FEB 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... UP TO SIX INCHES OF SNOW IS LIKELY ALONG AND NORTH OF HIGHWAY 30 THROUGH EARLY EVENING. NORTH WINDS CONTINUE AT 15 TO 25 MPH WITH GUSTS TO AROUND 35 PRODUCING BLOWING AND DRIFTING SNOW...ESPECIALLY EARLY THIS EVENING. THE WIND WILL DIMINISH AND THE SNOW WILL LESSEN AFTER 6 PM. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND BLOWING SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS AT TIMES. $$ IAZ044-045-057>062-070>075-081>086-092>097-170000- /O.CON.KDMX.WW.Y.0002.000000T0000Z-060217T0000Z/ CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 334 PM CST THU FEB 16 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... LIGHT SNOW WILL CONTINUE INTO THE EVENING WITH STORM TOTALS OF THREE TO FIVE INCHES. WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 30 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ REV
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 3:45 AM CST, 7 hours 33 minutes earlier.
Area forecast discussion, Feb 15, 3:45 AM CST, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 345 AM CST WED FEB 15 2006 .DISCUSSION... IMPRESSIVE 140 KNOT 300HPA LEVEL JET STREAK MOVING ZONAL FLOW OVER THE NRN PLAINS AS TROF MOVES DOWN WEST COAST WHILE THERMAL SFC BOUNDARY IN PLACE THIS MORNING FROM SOUTHEAST IOWA THROUGH KANSAS WHERE FRONT TIES INTO AREA OF CURRENT SURFACE CYCLOGENESIS OVER THE OK PANHANDLE. AFOREMENTIONED UPPER TROF FORECAST TO SLIDE OVER GREAT BASIN INCREASING PVA TODAY NEAR SE CO SFC LOW PROVIDING UPPER LEVEL KINEMATIC FORCING TO AID CYCLOGENESIS PROCESS. HENCE TODAY IS A TRANSITION WEATHER DAY WITH WAA CLOUDS INCREASING AND STILL STRONG LOW LEVEL WARM AIR ADVECTION ABOVE SFC BOUNDARY IN THE SOUTHEAST WHILE COOLER SFC AIR INCHES SOUTH. TEMPS MUCH COOLER TODAY THAN LAST WITH HIGHS NEAR CLIMO. APPEARS WILL BE A PROLONGED PERIOD OF PRECIPITATION AS ISENTROPIC LIFT OVER AREA BEGINS TODAY AND TONIGHT. THE DEEPER COLD AIR ALREADY SPREADING SOUTHWARD INTO IOWA AS SEEN ON SLATER PROFILER. GFS/NAM BEGIN TO DEVELOP LIGHT SNOW AMOUNTS OVER NORTH BY THIS EVENING WHEN WATCH BEGINS...WHILE MAIN STRONGER UPPER THERMODYNAMICALLY FORCED EVENT OCCURS IN THE 12-18Z THU TIMEFRAME ...LIKELY WITH A FEW MORE SNOW BANDS FOLLOWING THOUGH THE EVENING. VERY INTERESTING CROSS SECTIONS FROM NW-SE ACROSS CWA WITH DEEP CONTINUOUS FRONTOGENETICAL FORCING FROM EARLY THU THROUGH 18Z THU. MAY SEE CONVECTIVE ADDITION FOR LOCALLY HIGHER SNOW AMOUNTS GIVEN DECENT AREA OF NEG EPV AND INVERTED EQUIVALENT POTENTIAL TEMP LINES. DEEP SATURATED AGEOSTROPHIC VERTICAL MOTION THROUGH ENTIRE DEPTH OF ATMOSPHERE 12-15Z. FROM TROWAL DIAGNOSTICS...WARM POOL AT 600 MB SITUATED OVER SE CWA...HENCE HEAVY SNOWBAND SHOULD BE JUST TO THE NORTH ALONG AN JEFFERSON TO MASON CITY. FROM FORECAST SOUNDINGS APPEARS WILL BE TOUGH CALL OVER FAR SOUTHEAST WHERE A CHANGEOVER TO SNOW MAY NOT TAKE PACE AT ALL THROUGH THE DAY THU SINCE ICE INTRODUCTION IN THE -10C AND COLDER RANGE CANT TAKE PLACE UNTIL DEEPER COLD AIR PUSHES SOUTH AND BY THAT TIME THE FORCING ENDS. NOT MUCH TO CHANGE WITH THE GOING FORECAST OTHER THAN ALOT OF TWEAKS AND RAISING CHCS TO 100 PERCENT IN A FEW INSTANCES WED AND THU. QPF ADJUSTMENT HAVE MADE FOR A FEW MINOR CHANGES TO SNOWFALL TOTALS. STAYING WITH CURRENT WATCH START TIME AND COVERAGE AT THIS TIME. NO CHANGES BEYOND DAY 3. && .DMX WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH ALONG AND NORTH OF A LINE FROM KDNS-KAMW-TAMA FROM 03Z THURSDAY TO 03Z FRIDAY. && RUSSELL
Hazardous weather outlook, Feb 15, 6:07 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 607 AM CST WED FEB 15 2006 IAZ004>007-015>017-023>028-033>039-044>050-161200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 607 AM CST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA ALONG AND NORTH OF HIGHWAY 30. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP LATE THIS EVENING. LIGHT ACCUMULATIONS ARE EXPECTED THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL BECOME HEAVY AND CONTINUE THROUGH LATE THURSDAY. HEAVY SNOW ACCUMULATIONS ARE EXPECTED BEFORE THE SNOW ENDS THURSDAY EVENING. STRONG NORTH WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN AREAS. BITTERLY COLD AIR WILL FOLLOW THIS STORM WITH TEMPERATURES WELL BELOW NORMAL INTO THE FIRST PART OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SNOWFALL ACCUMULATIONS ARE APPRECIATED. IAZ057>062-070>073-081-082-092-161200- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-ADAMS-UNION-TAYLOR- 607 AM CST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA SOUTH OF HIGHWAY 30...AND NORTH OF AN OSKALOOSA TO BEDFORD LINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A MIX OF SNOW AND SLEET OR FREEZING DRIZZLE WILL BEGIN THIS EVENING AND CONTINUE OVERNIGHT. LIGHT ICE ACCUMULATIONS ARE EXPECTED WITH ACCUMULATIONS LESS THAN A TENTH OF AN INCH. THE PRECIPITATION WILL MAKE UNTREATED ROADWAYS HAZARDOUS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WITH LIGHT TO MODERATE ACCUMULATIONS CAN BE EXPECTED DURING THE DAY. STRONG NORTH WINDS WILL ALSO PRODUCE BLOWING SNOW REDUCING VISIBILITIES...ESPECIALLY IN OPEN AREAS. BITTERLY COLD AIR WILL THEN MOVE INTO THE AREA WITH TEMPERATURES WELL BELOW NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ICE AND SNOW ACCUMULATIONS ARE APPRECIATED. IAZ074-075-083>086-093>097-161200- MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 607 AM CST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA SOUTH OF AN OSKALOOSA TO BEDFORD LINE. .DAY ONE...TODAY AND TONIGHT PERIODS OF RAIN...FREEZING RAIN OR SLEET WILL BEGIN THIS EVENING AND CONTINUE THROUGH THE NIGHT. LIGHT ACCUMULATIONS OF LESS THAN A TENTH OF AN INCH ARE EXPECTED. THE PRECIPITATION WILL MAKE UNTREATED ROADWAYS HAZARDOUS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF FREEZING RAIN...FREEZING DRIZZLE OR SLEET WILL CONTINUE THROUGH THE DAY. ACCUMULATIONS OF UP TO A TENTH OF AN INCH ARE EXPECTED ARE EXPECTED MAKING TRAVEL HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ICE ACCUMULATIONS ARE APPRECIATED. RUSSELL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:27 PM CST | Winter Weather Advisory | DMX | Adair, Adams, Appanoose, Audubon, Boone, Carroll and 25 more | 27 hr |
| Feb 15, 3:27 PM CST | Freezing Rain Advisory | DMX | Appanoose, Clarke, Davis, Decatur, Lucas, Mahaska and 3 more | 19 hr |
Nearby
Winter Storm Warnings in Iowa, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.